Alert archive / New York / Flash Flood Warnings in 2022

Flash Flood Warning 6, NWS Albany, NY

September 19, 2022Saratoga County, Washington County, New York

NWS Albany, NY issued this flash flood warning at Sep 19, 2022, 3:39 PM EDT for Saratoga County, Washington County, New York. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2022, 3:39 PM EDT (19:39 UTC)
Expired
Sep 19, 2022, 5:49 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Saratoga County, NY, Washington County, NY

The radar

The Albany radar (KENX), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 4:21 PM EDTHEAVY RAIN 2.472 S Gansevoort, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WGUS51 KALY 191939
FFWALY
NYC091-115-192245-
/O.NEW.KALY.FF.W.0006.220919T1939Z-220919T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
339 PM EDT Mon Sep 19 2022

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  East Central Saratoga County in east central New York...
  West Central Washington County in east central New York...

* Until 645 PM EDT.

* At 339 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Saratoga Springs, Fort Edward, Rock City Falls, Kings, Wilton, 
  Greenfield, Argyle, Ballard Corners, Dimmick Corners, Gurn Spring, 
  Gansevoort, Barnes Corners, Travers Corners, Callahans Corners, 
  Clarks Corner, Jewell Corner, Kings Station, Fort Miller, 
  Durkeetown and Lick Springs.

This includes the following streams and drainages...
  Cole Brook, Blue Brook, Fish Creek, Cadman Creek, Hudson River, 
  Little Snook Kill, Wheeler Creek, Dead Creek, Spring Run, Rowland 
  Hollow Creek, Snook Kill, Slade Creek, North Branch Snook Kill, 
  Kayaderosseras Creek, Slocum Creek, Stony Brook and Moses Kill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4317 7388 4323 7367 4328 7354 4325 7343
      4319 7343 4310 7377 4306 7392 4316 7394

FLASH FLOOD...RADAR INDICATED

$$

DBT
2 follow-up statements
879 
WGUS71 KALY 192048
FFSALY

Flash Flood Statement
National Weather Service Albany NY
448 PM EDT Mon Sep 19 2022

NYC091-115-192245-
/O.CON.KALY.FF.W.0006.000000T0000Z-220919T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saratoga NY-Washington NY-
448 PM EDT Mon Sep 19 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS 
EVENING FOR EAST CENTRAL SARATOGA AND WEST CENTRAL WASHINGTON 
COUNTIES...

At 448 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 3 inches of rain have fallen. Additional rainfall amounts up to 
0.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Saratoga Springs, Fort Edward, Rock City Falls, Kings, Wilton, 
  Greenfield, Argyle, Ballard Corners, Dimmick Corners, Gurn Spring, 
  Gansevoort, Barnes Corners, Travers Corners, Callahans Corners, 
  Clarks Corner, Jewell Corner, Kings Station, Fort Miller, 
  Durkeetown and Lick Springs.

This includes the following streams and drainages...
  Cole Brook, Blue Brook, Fish Creek, Cadman Creek, Hudson River, 
  Little Snook Kill, Wheeler Creek, Dead Creek, Spring Run, Rowland 
  Hollow Creek, Snook Kill, Slade Creek, North Branch Snook Kill, 
  Kayaderosseras Creek, Slocum Creek, Stony Brook and Moses Kill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4317 7388 4323 7367 4328 7354 4325 7343
      4319 7343 4310 7377 4306 7392 4316 7394

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

DBT
258 
WGUS71 KALY 192149
FFSALY

Flash Flood Statement
National Weather Service Albany NY
549 PM EDT Mon Sep 19 2022

NYC091-115-192159-
/O.CAN.KALY.FF.W.0006.000000T0000Z-220919T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saratoga NY-Washington NY-
549 PM EDT Mon Sep 19 2022

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL SARATOGA AND 
WEST CENTRAL WASHINGTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4317 7388 4323 7367 4328 7354 4325 7343
      4319 7343 4310 7377 4306 7392 4316 7394

$$

DBT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:08 PM EDT, 31 minutes earlier.

Area forecast discussion, Sep 19, 3:08 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
308 PM EDT Mon Sep 19 2022

.SYNOPSIS...
Showers and thunderstorms will move across the region
this afternoon before exiting this evening. A few scattered showers
may linger tonight into Tuesday, with highs down closer to normal.
It will be warmer on Wednesday ahead of a strong cold front with
showers and thunderstorms during the evening and overnight. It will
become much cooler with below normal temperatures for the end of the
week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 150 pm, forced ascent is increasing over the local area
downstream of a strong, negatively tilting shortwave trough
punching into western PA, and another approaching eastern Lake
Ontario. This forcing is interacting with deep moisture (PWATs
around 1.5 inches) to produce an area of rain and embedded
thunderstorms across northern and central NY into central PA,
moving east. Clouds have spread east of this area which,
combined with weak midlevel lapse rates, are limiting
instability. However, earlier breaks in the clouds allowed for
some diurnal heating which, combined with the moist airmass, is
resulting in 500-1000 J/kg MLCAPE to the east of the area of
the most widespread rainfall. Over the last half hour, we have
seen a couple of cells strengthen along the leading edge of the
stratiform rain, which are strong to borderline severe. We can
expect this trend to continue into the afternoon as the forcing
encounters the better surface-based instability. The cloud cover
is expected to limit the severe threat from being more
widespread, but isolated wind damage and perhaps large hail is
expected in the strongest storms this afternoon and evening,
mainly through 00z (8 pm). We will also see locally heavy
rainfall with this activity through the evening. So far, MRMS-
estimated 1/hr rainfall rates upstream have been mostly 1"/hr or
less, but there is potential for multiple rounds of convection,
especially if activity develops out ahead of the main area of
rain and embedded storms. The threat for heaviest rainfall is
mainly along and north of the Capital District.

Some additional convection is possible late this evening toward
00z approaching from the west along a frontal boundary, but this
activity is expected to weaken upon reaching eastern New York
due to the waning diurnal instability.

Tonight, the deeper moisture is shunted eastward, but additional
shortwave energy diving into the trough will allow it to cut off
over northern NY. The low-level flow becomes more blocked, which
should result in partial clearing in the valleys and skies
remaining mostly cloudy with some lingering showers over the
upwind sides of the higher terrain. Lows will remain rather mild
as the cold advection is delayed, mainly in the mid-50s to low
60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The midlevel low will linger over northern New England on
Tuesday with cyclonic flow persisting over the local area. Cloud
cover will be widespread over upwind sections of the higher
terrain, with partly sunny skies elsewhere. Showers will become
more widespread in the late morning into the afternoon as weak
diurnal instability develops, primarily north of Albany closer
to the cold pool, although just about anywhere could see a
passing shower. An isolated storm cannot be ruled out during the
afternoon mainly northeast of Albany.

Height rises build in Tuesday night into early Wednesday,
although clouds may be stubborn to erode over the upwind parts
of the higher terrain. Warm advection will quickly ensue
Wednesday ahead of a strong inbound trough from the Great Lakes,
with highs back a bit above normal mainly in the 70s. A strong
cold front will approach late in the day into the overnight
hours. Severe weather potential will exist along the front,
especially where it passes during the daylight hours. Rather
impressive instability is forecast mainly to our west as an
elevated mixed layer spreads into the region. The severe threat
is more muddled in our area as the front will likely be passing
through mainly at the end of the diurnal cycle. SPC has a
marginal risk for severe thunderstorms over areas northwest of
Albany. Showers and thunderstorms will be likely along the front
Wednesday night, but likely in a weakened form.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A cold shot is likely for the end of the week into the weekend,
with 500 mb heights of -2 to -3 standard deviations off the
NAEFS. Uncertainty with precipitation potential for Thursday as
a secondary frontal boundary may interact with lingering
moisture to produce some lingering showers. Strong cold air
advection will occur Thursday night into Friday as high pressure
over the western Great Lakes funnels cool air into the region.
Mainly dry weather is expected Friday into the weekend, aside
from some high terrain and/or lake effect showers. Temps will
warm slightly over the weekend, approaching closer to normal by
Sunday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A frontal boundary will remain mainly across northern NY and
northern New England this morning before lifting northward. A
cold front and a wave of low pressure will approach from the
west/northwest this afternoon into tonight with showers and
thunderstorms.

Conditions vary from VFR at KALB/KPSF/KPOU to occasional LIFR/IFR
at KGFL with some low stratus. We are expecting some MVFR
stratus/mist to form at KGFL prior to 14Z/Mon. Expecting low
stratus to also form from near KALB/KPSF at MVFR levels, but low
VFR stratus may prevail. We allowed the MVFR layer to dissipate
towards 15Z-17Z/MON if it forms.  KPOU is expected to stay VFR
with mid and high clouds with a high stratus/low mid level deck
in the 5-7 kft AGL range in the late morning into the
afternoon.

In the late morning into the afternoon, a prefrontal trough
ahead of a cold front with a strong upper level disturbance
will approach. Expecting cigs to be low VFR/high MVFR at
KGFL/KALB/KPSF ahead of the initial band of showers and
thunderstorms. A couple of rounds may impact these terminals
between 18Z/MON-00Z/TUE. We tried to used TEMPO groups to time
the onset of low MVFR/IFR conditions with the thunderstorms.
They may reach KGFL first at 18Z-22Z/MON, and KALB-KPSF
19Z-23Z/MON. KPOU best time for any thunderstorms and
convection will be 20Z/MON-00Z/TUE. Expecting MVFR conditions
to linger at KGFL/KALB/KPSF with cigs 1.0-2.5 kft AGL shortly
before and just after 00Z/TUE with some VCSH groups. KPOU we
have rising back up to VFR levels tonight. Some IFR/LIFR stratus
may form at KGFL/KPSF 03Z-06Z/Tue with drizzle or light
showers. KALB may hold at MVFR levels.

The winds will increase from the south to southeast at 5-10 KT
in the late morning into the afternoon. The winds will become
light and variable in direction at 5 KT or less after 00Z/TUE.
Winds will be stronger, and variable in direction in and near
thunderstorms. The variable winds with gusts to 25-30 KT were
used in the TEMPO groups.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. NO SIG WX.
Wednesday Night: High Operational Impact. Definite SHRA...TSRA.
Thursday: Moderate Operational Impact. Breezy. Chance of SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Showers and thunderstorms will continue across most of eastern
NY and western New England this afternoon and evening. These
will be most widespread north of the Mid-Hudson Valley and
Litchfield Hills. A seasonably moist airmass with PWATs around
1.5 inches will be in place, and there is potential for multiple
rounds of convection through the day. Urban and poor drainage
flooding and isolated flash flooding is possible where this
happens, with the greatest risk over areas from the I-90
corridor to southern Vermont and points north. Basin average
rainfall along and north of Albany is expected to range from 1
to 2 inches, with locally higher amounts possible.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Thompson
AVIATION...NAS
HYDROLOGY...Thompson
Hazardous weather outlook, Sep 19, 3:11 PM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
311 PM EDT Mon Sep 19 2022

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-084-VTZ013>015-
201200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southern Washington-Bennington-Western Windham-
Eastern Windham-
311 PM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for the Mid-Hudson Valley, central
and southeast Catskills, Taconics, eastern Capital Region, and
southern Washington County in eastern New York, northwestern
Connecticut, western Massachusetts, and southern Vermont.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. There is a marginal risk for severe weather, with the main
threat being isolated damaging winds. Locally heavy rainfall is also
possible which could result in urban and poor drainage flooding or an
isolated flash flood, particularly from I-90 to southern Vermont and
points north.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ032-033-038>043-047>050-082-083-201200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-
311 PM EDT Mon Sep 19 2022

This Hazardous Weather Outlook is for the southwestern Adirondacks,
Mohawk Valley, Schoharie Valley, Lake George-Saratoga Region, and
Schenectady County in eastern New York.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. There is a marginal risk for severe weather, with the main
threat being isolated damaging winds. Locally heavy rainfall is also
possible which could result in urban and poor drainage flooding or an
isolated flash flood, particularly from I-90 to southern Vermont and
points north.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a marginal risk for severe thunderstorms Wednesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Sep 19, 1:38 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Albany NY
138 PM EDT Mon Sep 19 2022

NYZ041-050-083-084-191815-
Southern Washington NY-Southeast Warren NY-Southern Saratoga NY-
Northern Saratoga NY-
138 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of central Saratoga and
southern Washington Counties through 215 PM EDT...

At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rock City Falls, or 8 miles west of Saratoga Springs, moving
northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saratoga Springs, Glens Falls, Hudson Falls, Fort Edward, Galway,
Rock City Falls, West Glens Falls, Kings, Gates, Wilton, Kingsbury,
Greenfield, Northumberland, South Glens Falls, Schuylerville,
Victory, Argyle, Parkis Mills, Cossayuna and Dunham Basin.

This includes Interstate 87 between exits 14 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4299 7401 4308 7409 4339 7351 4338 7349
      4315 7333
TIME...MOT...LOC 1738Z 242DEG 41KT 4308 7394

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KSL
Special weather statement, Sep 19, 1:45 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albany NY
145 PM EDT Mon Sep 19 2022

NYZ038>040-191830-
Southern Fulton NY-Southern Herkimer NY-Montgomery NY-
145 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of southern Herkimer
and northwestern Montgomery Counties through 230 PM EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bridgewater, or 13 miles south of New Hartford, moving northeast at
40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, West
Winfield, Jordanville, Cedarville, Elizabethtown, Warren, Ingham
Mills, Jersalem Hill, Spinnerville, Corrado Corners, Cedar Lake,
North Ilion, Gulph, South Columbia and Burrell Corners.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4288 7520 4299 7521 4317 7477 4285 7466
      4284 7470 4290 7488 4284 7489 4282 7491
      4291 7510 4286 7514 4286 7521
TIME...MOT...LOC 1745Z 242DEG 40KT 4288 7526

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Sep 19, 2:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT Mon Sep 19 2022

NYZ033-039-041-050-082-191915-
Southern Fulton NY-Hamilton NY-Northern Fulton NY-
Southern Saratoga NY-Northern Saratoga NY-
241 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of south central
Hamilton, Fulton and northwestern Saratoga Counties through 315 PM
EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caroga Lake, or 11 miles northwest of Johnstown, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gloversville, Johnstown, Ephratah, Broadalbin, Edinburg, Northville,
Mayfield, Galway, Cranberry Creek, Day Center, Northampton Beach
Public Campground, Caroga Lake, Rock City Falls, Caroga Lake Public
Campground, Mount Pleasant, Perth, Berkshire, Bleecker, Hope and
Arietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4335 7392 4301 7390 4299 7457 4301 7460
      4327 7469
TIME...MOT...LOC 1841Z 268DEG 23KT 4310 7457

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NAS
Special weather statement, Sep 19, 3:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
316 PM EDT Mon Sep 19 2022

NYZ033-039>042-049-050-082-191945-
Southern Fulton NY-Hamilton NY-Eastern Schenectady NY-
Northern Fulton NY-Montgomery NY-Southern Saratoga NY-
Northern Warren NY-Northern Saratoga NY-
316 PM EDT Mon Sep 19 2022

...Strong thunderstorms will impact portions of north central
Schenectady, southeastern Hamilton, west central Warren, eastern
Fulton, northwestern Saratoga and east central Montgomery Counties
through 345 PM EDT...

At 315 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sacandaga Campground to Cranberry Creek to near
Fonda. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Fonda, Glenville, Broadalbin,
Hagaman, Edinburg, Northville, Mayfield, Wells, Fort Johnson, Galway,
Cranberry Creek, Day Center, Northampton Beach Public Campground,
Rock City Falls, Tribes Hill, Sacandaga Campground and
Pattersonville-Rotterdam Junction.

This includes Interstate 90 between exits 27 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4313 7427 4343 7432 4349 7390 4316 7386
      4288 7403 4288 7408 4290 7409 4288 7412
      4287 7447
TIME...MOT...LOC 1915Z 266DEG 28KT 4336 7424 4314 7421 4291 7443

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NAS
Special weather statement, Sep 19, 3:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
321 PM EDT Mon Sep 19 2022

NYZ040-047-048-051-191945-
Schoharie NY-Western Schenectady NY-Montgomery NY-Western Albany NY-
321 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of southwestern
Schenectady, northwestern Albany, northern Schoharie and southeastern
Montgomery Counties through 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Richmondville, or 7 miles west of Cobleskill, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cobleskill, Duanesburg, Summit, Schoharie, Richmondville, Delanson,
Central Bridge, Knox, Carlisle, Sharon, Seward, Charleston,
Esperance, Duane, Zeh Corners, Beekman Corners, West Richmondville,
Rockwell Corners, Warnerville and Engleville.

This includes Interstate 88 between exits 20 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4262 7463 4265 7463 4275 7467 4292 7423
      4267 7409 4254 7468 4255 7469
TIME...MOT...LOC 1921Z 247DEG 34KT 4266 7464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CS
Special weather statement, Sep 19, 3:30 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
330 PM EDT Mon Sep 19 2022

CTZ001-MAZ025-192000-
Northern Litchfield CT-Southern Berkshire MA-
330 PM EDT Mon Sep 19 2022

...A strong thunderstorm will impact portions of southeastern
Berkshire County through 400 PM EDT...

At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sandisfield, or 14 miles north of Torrington, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sandisfield, South Sandisfield, McClaveville, West New Boston,
Konkapot, North Colebrook, New Boston, East Otis, Cold Spring,
Montville, Free Quarter and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4202 7301 4199 7309 4207 7323 4223 7301
      4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4207 7306 4204 7306 4204 7301
TIME...MOT...LOC 1930Z 225DEG 19KT 4205 7314

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 11:59 AM EDTSpecial Weather StatementALYHamilton46 min
Sep 19, 1:38 PM EDTSpecial Weather StatementALYSaratoga37 min
Sep 19, 1:45 PM EDTSpecial Weather StatementALYOtsego45 min
Sep 19, 1:54 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery51 min
Sep 19, 2:05 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington55 min
Sep 19, 2:41 PM EDTSpecial Weather StatementALYFulton34 min
Sep 19, 2:45 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga30 min
Sep 19, 2:53 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington67 min
Sep 19, 3:00 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga15 min
Sep 19, 3:16 PM EDTSpecial Weather StatementALYMontgomery29 min
Sep 19, 3:21 PM EDTAreal Flood AdvisoryALYSaratoga, Washington92 min
Sep 19, 3:21 PM EDTSpecial Weather StatementALYSchoharie24 min
Sep 19, 3:44 PM EDTAreal Flood AdvisoryALYWarren, Washington2 hr
Sep 19, 3:45 PM EDTSpecial Weather StatementALYWashington45 min
Sep 19, 3:47 PM EDTSpecial Weather StatementALYSaratoga, Warren13 min
Sep 19, 3:48 PM EDTSpecial Weather StatementALYSchenectady42 min
Sep 19, 3:53 PM EDTSpecial Weather StatementALYSchoharie37 min
Sep 19, 3:59 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie32 min
Sep 19, 4:01 PM EDTSpecial Weather StatementALYSaratoga, Warren, Washington29 min
Sep 19, 4:08 PM EDTSpecial Weather StatementALYColumbia67 min
Sep 19, 4:13 PM EDTFlash Flood WarningALYWashington112 min
Sep 19, 4:27 PM EDTSpecial Weather StatementALYAlbany, Greene33 min
Sep 19, 4:39 PM EDTSpecial Weather StatementALYWashington36 min
Sep 19, 4:43 PM EDTSpecial Weather StatementALYRensselaer47 min
Sep 19, 5:18 PM EDTSpecial Weather StatementALYDutchess27 min

Nearby

Flash Flood Warnings in New York, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.